Author Topic: Anyone on Efexor or something simular?Have questions  (Read 3622 times)

SLEEPY101

  • Guest
Anyone on Efexor or something simular?Have questions
« on: September 09, 2010, 10:49:42 PM »
I have been on Efexor twice a day for two years to help with my pain. I went to a new Dr and she has changed my presciption to extended release only once a day. I am afraid that once a day might make me sick. I of course forgot to ask my Dr. I am always know when I miss my dose because I vomit. I hope the reduced dose won't cause withdrawl symptoms. I am out of my old dose so I will start the extended release tomorrow.

Suzie

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #1 on: September 10, 2010, 10:16:36 AM »
Hi Sleepy,

I've been taking Effexor twice daily for 2 years for depression and it's really helped my pain. I just checked the box and it's extended release. I can't imagine only taking 1 a day.

I hope that you don't get sick with pain from being switched. Have you still not managed to get those lousy docs to give you pain pills? Curse them.

Suzie

SLEEPY101

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #2 on: September 10, 2010, 05:28:50 PM »
Suzie,
  It is so crazy! The PA won't refill my pain meds except my Efexor and she is lowering the dose. She insists that the extended release will help so much only one pill is needed. I run out of Nuerotin at the end of the month and she won't refill that either!! I do see the Dr in Nov but I am not sure if she will give me the meds I \need,until I see the Rhuemy in March!!. I do see the Endrocrinologist next week for my Hashimoto's but I doubt he will help me with pain meds. He's a odd duck also. My sleep habits have totally reversed this week instead of not sleeping. I have been sleepiing six hours at night and taking a six hour nap.  This whole mess is so frustrating:)

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 13557
Re: Anyone on Efexor or something simular?Have questions
« Reply #3 on: September 10, 2010, 08:19:55 PM »
The extended release is just what it says it is. It is a medication that is released into the blood stream over the course of 24 hours. Same dose as you get now I would bet only just the one pill. You shouldl not notice any difference at all. The only difference is that you don't have to bother with remembering that second dose. There is a pretty fancy little delivery system that is inside the med and as it dissolves it releases the medication slowly. These type of medications are not to be chewed or crushed.

There are literally a ton of medications that are extended release. My blood pressure medication is also an extended release med so I don't have to bother with taking it twice a day.

The antidepressants are used for pain as they affect the neurotransmitters that identify and feel pain. All the pain meds have a receptor--example morphine has a receptor in the brain that picks it up so it helps pain. There are some medications that don't have receptors, but those meds don't last long as their effect is not as good. Irish ;D

I would think that Linda would know more about this as she has some very good resources for information.

voiceteacher

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #4 on: September 12, 2010, 10:59:46 AM »
I took the Effexor XR once a day and it was great - except I gained weight -  now I've switched to prestique - - I feel great on it and the weight is becoming back under control - - -

Voiceteacher

sjogrens53

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #5 on: September 12, 2010, 09:43:02 PM »
It made my hair fall out while I was on it.  I was originally started on tomoxifen, then was switched to Efexor. I am very high risk for breast cancer and my cancer Dr. said that this therapy helps about 50 percent of high risk women.  I got to thinking that I hadn't even been diagnosed yet with cancer (stage 0) and taking someting strong enough to make hair fall out--and m a y b e it would do some good -- not for me.  I talked to him about all the risks and side effects and decided to take my chances.  That was three years ago and mammograms are still looking good.

SLEEPY101

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #6 on: October 19, 2010, 07:39:51 PM »
I finally started my new dose. When from twice a day effexor 75mg to once a day 150mg extended release. I have only been on it for two days so I can't tell if it helps my pain. I love that these come in capsule form. The white pills had a horrible tast and would cause me to vomit. I have notice that I am a lot more tired and droggy. Hope that symptom goes away soon. Hope this doesn't make me gain anymore weight:( I has gained a lot taking nuerotin,efexor and cortisone shots.

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 13557
Re: Anyone on Efexor or something simular?Have questions
« Reply #7 on: October 19, 2010, 09:28:09 PM »
sjogrens53, I am wondering if you are confused about Effexor. This is a drug for depression. I am assuming that you are talking about Tamoxifen which is a drug used to help ward off return of breast cancer. Just wondering!!! Irish ;D

BonusMom

  • Hero Member
  • *****
  • Posts: 930
Re: Anyone on Efexor or something simular?Have questions
« Reply #8 on: October 19, 2010, 10:38:28 PM »
I took Effexor XR for depression with good results.  My only complaint was a 50+ weight gain over two years (enough to make anyone depressed).

eyeamdry

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #9 on: October 19, 2010, 11:13:14 PM »
I started taking Effexor after having breast cancer and having to stop HRT cold turkey, throwing me right back to hot flashs, moods etc.  Effexor had been used for some women in these circumstances.  I started taking it and it's been about 3 years.  Recenty, my GP and I talked about increasing the dosage.  Then I found out there is a new drug which is not a brand name that goes by the name venlafaxine.  I take 1 tab 225 mg extended release once a day.

I was also taking Tamoxifen which has nothing to do with Effexor as someone said and began having problems.  Not depression but gyn stuff.  I had also taken another cancer drug at first and I thought it would kill me (really) so I had to stop that.  Effexor does nothing to protect against breast (or other) cancer I don't believe. 

sjogrens53

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #10 on: October 20, 2010, 05:57:18 PM »
I took effexor for almost a year, a couple of years back.  I lost a lot of hair while I was on it.......

voiceteacher

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #11 on: October 21, 2010, 05:33:16 AM »
Reading these posts, I'm shocked!!  Just recently I've been noticing that my hair is much better than it had been for quite some time.  I thought - wow, perhaps right now I'm having a healthy time!!!  My hair is much thicker and not thinning out!!!  Then I read these posts this morning and realized - - I switched to pristiq - - no more effexor for me - - it's been about 3 months and there is quite a difference.  Pristiq is a newer drug that is effexor-like but it's the "new and improved" effexor. 

Voiceteacher

SLEEPY101

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #12 on: October 21, 2010, 04:49:15 PM »
That is really interesting that you mention hair loss. I have that but never contributed it to the effexor. Do you take the prestige for depression or for pain relief?

voiceteacher

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #13 on: October 22, 2010, 05:32:39 AM »
actually, I take the pristiq for mild depression but more importantly for neuropathy!!!  I had tingling in my arms and legs and it was decided it was from brain chemistry - - or something like that - - but the meds work - - on them, no more tingling.

Voiceteacher

sjogrens53

  • Guest
Re: Anyone on Efexor or something simular?Have questions
« Reply #14 on: October 23, 2010, 10:55:38 PM »
Irish,
Double brain fog on my part -- so typical of me lately.  I looked at my old prescription and it is Evista not Effexor.  Uggggghh.